Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Undetectable VL
Oct 13, 2006

Hi, i have an undetectable VL and a CD4 count of 584 and its been close to that for the last 12mths that ive been poz. im on Efavirenz and Truvada... My doc recommended i go on treatment as soon as I became poz. They got me when i was sero converting and my VL was 600,000

I want to know now if I come of my meds because im undetectable, what will happen? I dont like the Efaverenz

Response from Dr. Young

Thanks for your post.

Sounds like you had a nice virologic response to treatment. While there's debate on this topic, the pendulum appears to be swinging in favor of treatment during acute seroconversion. Indeed, a recent presentation of a large cohort of acute seroconverters by Dr. Little (UC San Diego, ICAAC meeting 2006) suggests that there is a significant virologic benefit to early treatment.

As for your current situation, stopping your meds will undoubtedly result in the return of HIV (though perhaps to levels ~0.5 log lower than you might have otherwise had). There is some uncertainty as to the frequency of having new HIV side effects or complications at this time, though I generally think that this risk is low.

If your unhappy with the efavirenz (Sustiva, Stocrin, part of Atripla), you should definitely talk to your treater- there are very reasonable alternative medications. Should you decide to stop your medications, definitely talk this and any future monitoring plans with your healthcare provider.

I hope this helps. BY



Previous
jaundice as reyetaz side-effect
Next
New Blood transfusion being released?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement